MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 09/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zkb00 19.0 diopter intraocular lens (iol) was explanted from the left eye due to the patient experiencing blurry vision.The lens was replaced with a model zlb00 20.0 diopter.There was no incision enlargement, vitrectomy, or sutures required.There was no post-op patient injury.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 12/07/2016.Device returned to manufacturer ¿ yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturer.The return sample is delivered in the original packaging.It was observed that the product was cut in half, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The lens issue could not be confirmed in the returned sample.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6039058
Report Number9614546-2016-00530
Device Sequence Number18845891
Product Code MFK
UDI-Device Identifier05050474560062
UDI-Public(01)05050474560062(17)200421
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/21/2020
Device Model NumberZKB00
Device Catalogue NumberZKB00U0190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/19/2016
Supplement Report FDA Received Date01/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR